Hail, Knox
- When
- May 31, 7:25 PM CST
- Where
- Knox County, 5 mi N of Crofton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.800, -97.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 31, 1:57 PM CST, 5 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 257 PM CDT THU MAY 31 2001 THE MAIN FORECAST CONCERN IS THE HANDLING OF A SERIES OF WAVES EMBEDDED IN LARGE SCALE NORTHWEST FLOW ALOFT. IN THE SHORT TERM...TSTMS IN NORTH CENTRAL NEB ARE EXPECTED TO PROGRESS INTO OUR NW ZONES THIS EVE ON A COMBINATION OF LOW LEVEL WARM MOIST ADVN AND COLD ADVN ALOFT. TEMPS IN OUR AREA HAVE BEEN HELD BACK BY LOW CLOUDS...SO ACTIVITY SHOULD WEAKEN AS IT ARRIVES...AND CONTINUE TO WEAKEN OVERNIGHT. WILL RAISE POPS IN THE NW BUT LEAVE LOW POPS ALONE IN THE SE. SOME CONCERN THAT PATHCY FOG COULD DEVELOP IN THE EAST EARLY TONIGHT AS WINDS DIE AND LOW CLOUDS DISSIPATE...BUT FLOW IS PROGGED TO PICK UP AFTER MIDNIGHT AND HIGHER CLOUDS INCREASE. FOG SHOULD NOT BE EXTENSIVE...BUT OVERNIGHT LOWS MAY COME EARLY. A COLD CORE UPPER LOW DIVES THRU MN ON FRIDAY...WITH A SHARP TROUGH ON THE WEST SIDE APPROACHING OUR NORTHEAST ZONES BY EVE. THE MODELS ARE SIGNIFICANTLY SLOWER WITH THIS FEATURE THAN YESTERDAY...GIVING THE SOUTH PLENTY OF TIME TO WARM UP BEFORE THE COLD ADVECTION HITS. WILL ALSO BACK OFF ON THE WINDS FOR THE SOUTH...AS THEY DO NOT BECOME WELL ALIGNED WITH THE STRONGER WINDS ALOFT. WILL RETAIN THE CHC OF SHOWERS WE HAVE GOING FOR THE NORTHEAST...AS AFTERNOON HEATING MAY BE ENOUGH FOR CONVECTION. TIMING IS NOW OFF...HOWEVER... AS THE UPPER TROUGH SWINGS THROUGH OUR EAST ZONES MAINLY AFTER DARK RATHER THAN DURING THE AFTERNOON. THIS SHOULD LEAVE ENOUGH WIND AND CLOUDS OVERNIGHT TO HOLD TEMPS UP AT LEAST A BIT. TEMPS SHOULD RECOVER AT LEAST MODESTLY BETWEEN SYSTEMS ON SATURDAY... BUT COOL MOIST AIR AT 850 MB IN THE WAKE OF THE DIGGING SYSTEM TO OUR EAST WILL PREVENT TOO MUCH WARMING. NGM AND AVN MOS AGREE WELL. AVN GIVES US THE NEXT CHANCE OF RAIN AS A SHORT WAVE BEGINS TO BREAK DOWN THE UPPER RIDGE SATURDAY NIGHT. THIS PROMOTES A CO LOW AND A RAPID RETURN OF MOISTURE FROM THE SOUTHERN PLAINS. ETA IS A LOT SLOWER WITH THE RIDGE POSITION BY 60 HRS. SINCE FLOW HAS TENDED TO BE SLOWER AND MORE AMPLIFIED THAN THE MODELS LATELY...WILL GO WITH THE ETA AND KEEP MENTION OF PRECIP OUT OF THE FORECAST UNTIL THE EXTENDED. PRIMARY CHANGE TO EXTENDED IS CONTINUED TENDENCY FOR COOLER TEMPS UNTIL WARMING TOWARD SEASONAL NORMALS AND DRY WEATHER LATER NEXT WEEK. .OMA...NONE POLLACK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-010430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 448 PM CDT THU MAY 31 2001 STORM SPOTTERS SHOULD NOT BE REQUIRED IN EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA TONIGHT. THIS FRONT WILL PRODUCE A FEW THUNDERSTORMS IN NORTHEAST NEBRASKA THIS EVENING AND EARLY TONIGHT. THE THUNDERSTORMS MAY PRODUCE SEVERE WEATHER IN CENTRAL NEBRASKA. THE AIRMASS IN EASTERN NEBRASKA IS COOLER AND NOT AS UNSTABLE SO THAT THE THUNDERSTORMS WILL BE WEAKER AND UNLIKELY TO PRODUCE SEVERE WEATHER. IN SOUTHEAST AND EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA THE FRONT SHOULD ONLY PRODUCE SHOWERS...WITH AN ISOLATED CLAP OF THUNDER. POWERS
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-010545- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 747 PM CDT THU MAY 31 2001 STORM SPOTTERS MAY BE REQUIRED IN NORTHEAST NEBRASKA THIS EVENING. ELSEWHERE IN EASTERN NEBRASKA AND SOUTHWEST IOWA SPOTTERS SHOULD NOT BE REQUIRED TONIGHT. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA TONIGHT. THIS FRONT WILL PRODUCE THUNDERSTORMS IN NORTHEAST NEBRASKA THIS EVENING AND EARLY TONIGHT. THE THUNDERSTORMS MAY PRODUCE SEVERE WEATHER IN NORTHEAST NEBRASKA FROM NORFOLK AND TEKAMAH NORTHWARD THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT IS FOR LARGE HAI}L BUT A TORNADO OR DAMAGING WINDS ARE POSSIBLE. THUNDERSTORMS ARE POSSIBLE LATER TONIGHT IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA BUT SEVERE WEATHER IS LESS LIKELY. POWERS
The Sioux Falls radar (KFSD), 107 km away, was scanning. The volume nearest the first event began at 01:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245685.